Hypo w/ Hyper Symptoms

Hi everybody. Basically what's happened is I've been taking 112mcg Levothyroxine for the longest time, probably about 7 months. I was diagnosed with Hashimoto's about 8 years ago. As of two weeks ago I saw a Naturopath after complaining about hyper-like symptoms, such as anxiety, breathlessness, extremely cold hands. Here are the results of the bloodwork:

TSH 3.10

TOTAL T4 8.50

TOTAL T3 84

FREE T3 3.10

THYROID PEROXIDASE (TPO) 47.00

After seeing this, my Naturopath set me on Naturethroid. I started off at 1/4 grain with the levo. He also asked me to stop taking the Levo after a while. I'm now on 1/2 grain Naturethroid and my symptoms have gone through the roof. My hands are basically ice cubes with fingers and my breathlessness has taken over my life.

I realize it was weird of him to tell me to stop the Levo cold turkey, so how can I build up my thyroid medication without messing up dosages more than I already have? Should I try going back on the levo AND Naturethroid? I also have a bacterial and yeast infection going on (what we speculate to be SIBO and Candida) in addition to elimination diet (removing gluten, dairy, soy, etc). This has been a real struggle but I believe that my healing process can be made easier if it starts with the thyroid being treated as well.

Last edited by

3 Replies

oldestnewest
  • Your TSH is still too high, so you are under-medicated. Your FT3 looks too low, but we need the range to really know. The TT4 and TT3 are totally useless tests.

    Taking you off levo and giving you half a grain of Naturethroid, was giving a reduction in dose, so no wonder you feel bad. If I were you, I wouldn't go back to the levo, but increase your dose of Naturethroid to one grain. Stay on that for six weeks, and then get tested. You'll probably need to increase again after that. :)

  • You are the unsung hero of these forums. Thanks so much for your quick response. <3

  • You're welcome. :) Thank you for the compliment.

You may also like...